Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking Metformin. Diabetes stable. Diagnosed with IBS. Caused by Metformin?

I have been taking 500mg of metformin for several years now and the diabietes has been stable, however I am experiencing problems with my bowels, which have been diagnose as IBS . but I am wondering if the metformin is making the problems worse. I lose control of my bowels on average twice a week, although its not diarrhea . I have a small prolapse in the back passage which, I have been told would be impossible to treat if it gets worse as the bowels have been affected by radium implants which I was given in 1985 to treat cervical cancer
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi,Welcome to Healthcare Magic.Metformin is not a like offender for IS. It can cause some dyspepsia symptoms particularly in early course of intake.The IBS has probably developed de novo, you should continue metformin as needed to control the diabetes and consult a gastroenterologist to manage the IBS.Take care.
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor